Alert archive / Michigan / Gale Warnings in 2014

Gale Warning 29, NWS Gaylord, MI

December 1, 2014

NWS Gaylord, MI issued this gale warning at Dec 1, 2014, 4:09 AM EST. It took effect at Dec 1, 2014, 7:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 1, 2014, 4:09 AM EST (09:09 UTC)
In effect from
Dec 1, 2014, 7:00 AM EST
Expired
Dec 1, 2014, 3:43 PM EST
In force
9 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

075 
WHUS73 KAPX 010909
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
409 AM EST MON DEC 1 2014

LHZ347-348-011715-
/O.UPG.KAPX.SC.Y.0075.000000T0000Z-141201T2100Z/
/O.NEW.KAPX.GL.W.0029.141201T1200Z-141201T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
409 AM EST MON DEC 1 2014

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-346-011715-
/O.EXT.KAPX.SC.Y.0075.000000T0000Z-141202T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
409 AM EST MON DEC 1 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-011715-
/O.CON.KAPX.SC.Y.0075.000000T0000Z-141201T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
409 AM EST MON DEC 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-011715-
/O.CON.KAPX.SC.Y.0075.000000T0000Z-141201T2100Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
409 AM EST MON DEC 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
2 follow-up statements
833 
WHUS73 KAPX 011558
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1058 AM EST MON DEC 1 2014

LHZ347-348-012100-
/O.CON.KAPX.GL.W.0029.000000T0000Z-141201T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1058 AM EST MON DEC 1 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-341-342-344>346-012100-
/O.CON.KAPX.SC.Y.0075.000000T0000Z-141201T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1058 AM EST MON DEC 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-020000-
/O.CON.KAPX.SC.Y.0075.000000T0000Z-141202T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
1058 AM EST MON DEC 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-012100-
/O.CON.KAPX.SC.Y.0075.000000T0000Z-141201T2100Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1058 AM EST MON DEC 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
329 
WHUS73 KAPX 012043
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
343 PM EST MON DEC 1 2014

LHZ347-348-020300-
/O.CAN.KAPX.GL.W.0029.000000T0000Z-141201T2100Z/
/O.EXB.KAPX.SC.Y.0075.000000T0000Z-141202T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
343 PM EST MON DEC 1 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-344>346-012145-
/O.CAN.KAPX.SC.Y.0075.000000T0000Z-141201T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
343 PM EST MON DEC 1 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ342-020000-
/O.EXT.KAPX.SC.Y.0075.000000T0000Z-141202T0000Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
343 PM EST MON DEC 1 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-020300-
/O.EXT.KAPX.SC.Y.0075.000000T0000Z-141202T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
343 PM EST MON DEC 1 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-020300-
/O.EXT.KAPX.SC.Y.0075.000000T0000Z-141202T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
343 PM EST MON DEC 1 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Dec 1, 3:30 AM EST, 39 minutes earlier.

Area forecast discussion, Dec 1, 3:30 AM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
330 AM EST MON DEC 1 2014

.SYNOPSIS...
ISSUED AT 330 AM EST MON DEC 1 2014

LAKE EFFECT SNOW SHOWERS WILL CONTINUE TODAY AND THROUGH THIS
EVENING AS COLD AIR CONTINUES TO SPILL OVER THE UPPER GREAT LAKES.
ANOTHER WEAK COLD FRONT WILL MOVE THROUGH THE REGION MID WEEK...
BRINGING ANOTHER CHANCE OF SNOW ESPECIALLY FOR UPPER MICHIGAN.
TEMPERATURES THEN WARM UP FOR THE LAST PART OF THE WORK WEEK AND
RIGHT ON THROUGH THE WEEKEND.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 330 AM EST MON DEC 1 2014

HIGH IMPACT WEATHER POTENTIAL: LAKE EFFECT SNOW.

FORECAST CHALLENGES: WHERE THE LAKE BANDS WILL AFFECT

OVERVIEW...SFC HIGH PRESSURE IN THE NORTHERN PLAINS AND THE COLD
FRONT THAT PASSED THROUGH THE UPPER GREAT LAKES EARLIER, NOW
STRETCHING FROM NEW ENGLANS INTO THE SOUTHERN PLAINS HAS SET THE
STAGE FOR THE LES THAT HAS BEGUN IN NW/NC LOWER AND E UPPER. 1000-
850 MB LAYER WINDS ARE JUST NORTH OF WEST SETTING UP BAND THAT IS
PUSHING THROUGH WHITEFISH POINT AT THE MOMENT TOWARD THE NORTH. IN N
LOWER THERE ARE MULTIPLE WEAK BANDS THAT ARE ARRAYED ALONG THE US-
131 CORRIDOR NORTH OF M-72 WITH THE BEST BANDS ALONG THE RIDGE THAT
STRETCHES FROM ROUGHLY NEAR BOYNE FALLS DOWN TO MANCELONA. AIDING IN
THE SNOW IS THE 500 MB JET STREAK (>100KNOTS) AND THE SHORTWAVE
TROUGH JUST ENTERING THE UPPER GREAT LAKES.

TODAY...MAIN ISSUES WITH THE ONGOING CONVECTION IN N LOWER, IS THE
LACK OF MOISTURE IN THE 850-700 MB LAYER, WHICH LINES UP WITH THE
2700-3000FT INVERSION HEIGHT. THIS IS THE MAIN LIMITER OF THE SNOW
BANDS IN N LOWER. WINDS WILL CONTINUE TO BE BETWEEN W AND WNW
THROUGH ABOUT 15Z, THEN THE WINDS IN THE LAYER VEER TOWARD THE NW AS
THE SFC AND 850 MB RIDGES MOVE INTO THE UPPER GREAT LAKES, AND
SPECIFICALLY N WISCONSIN. BY 00Z, THE 850-700 MB LAYER RHIS <10%,
WITH THE ANTI-CYCLONIC ROTATION MOVING RIGHT THROUGH N LAKE
MICHIGAN. SO WILL EXPECT THAT WITH THE MOVEMENT OF THE BANDS THAT
THERE WILL BE SOME AREAS OF LIGHT ACCUMULATION, BUT THAT MOST AREAS
WILL HAVE MINOR ACCUMULATIONS.

FOR E UPPER, THE MOISTURE IS MUCH BETTER, BUT THE WIND DIRECTION
EARLY SHOULD KEEP MOST OF THE SNOW NORTH OF CYAM, WITH A BAND
PUSHING INTO AND OUT OF THE WHITEFISH PT./PARADISE AREA. THIS WILL
CONTINUE UNTIL ABOUT 15Z, WHEN THE WINDS VEER NW WHICH WILL THEN
PUSH A BAND THROUGH ANJ AND POSSIBLY NEAR CIU. HOWEVER, AS NOTED IN
THE DISCUSSION FOR N LOWER, THE RIDGES MOVE INTO THE REGION WITH
EXTREMELY DRY AIR AND LOWERING INVERESION HEIGHTS. THIS SHOULD KEEP
THE ACCUMULATIONS NORTH OF M-28 IN THE LIGHT TO MODERATE AMOUNTS
WITH THE BEST AMOUNTS NEAR WHITEFISH PT. SOUTH OF M-28 MINOR
ACCUMULATIONS SHOULD BE THE RULE.

TONIGHT...THE WINDS WILL DRAMATICALLY SHIFT FROM NW TO SOUTH OR
SOUTHEAST IN THE EVENING OVER THE FORECAST AREA BY 06Z WITH THE AIR
MASS STILL EXTREMELY DRY (RH STILL <10%). WITH THE 700-500 MB LAYER
ALMOST AS DRY. WILL EXPECT THAT THERE WILL BE LITTLE CLOUDINESS
OVERNIGHT AS THE SFC HIGH MOVES EAST AND THE RETURN FLOW BEGINS WARM
THE TEMPERATURES AT 850 MB TO BETTER THAN -10C (LOOKS LIKE -8C TO
-6C) IN THE FORECAST AREA. SO ANY SNOW SHOWERS EARLY IN THE EVENING
(AROUND 00Z) SHOULD END PRETTY QUICKLY AS THINGS BEGIN TO DRY OUT.

&&

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 330 AM EST MON DEC 1 2014

TUESDAY AND WEDNESDAY...STRONG SURFACE RIDGING AND DRY AIR THRU THE
COLUMN WILL REMAIN IN CONTROL TUESDAY MORNING. WITH LITTLE TO NO
OVER-LAKE INSTABILITY AT THIS TIME...STILL EXPECT DRY WEATHER INTO
TUESDAY. HOWEVER...POPS WILL BEGIN TO INCREASE TUESDAY AFTERNOON
ACROSS PORTIONS OF UPR MICHIGAN...AND ACROSS THE REST OF OUR CWA
TUESDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT. THIS WEAK FRONT
WILL SLIDE THRU OUR CWA ON LATE TUESDAY NIGHT INTO EARLY
WEDNESDAY...WITH WEAK CAA KICKING IN BEHIND IT FOR THE REST OF
WEDNESDAY INTO WEDNESDAY NIGHT. STILL APPEARS GREATER SYNOPTIC
MOISTURE WILL RESIDE ACROSS THE NRN HALF OF OUR CWA BOTH AHEAD OF
AND BEHIND THE COLD FRONT. DRIER AIR OVER LWR MICHIGAN WILL LIMIT
NOT ONLY SYNOPTIC SNOW WITH THE FRONT BUT ANY LAKE CONTRIBUTION
BEHIND THE FRONT ON WEDNESDAY DESPITE INCREASING OVER-LAKE
INSTABILITY WITH CAA. TEMPS WILL REBOUND INTO THE UPPER 20S TO
AROUND 30 TUESDAY AFTERNOON THANKS TO ONGOING WAA...AND WILL THEN
STAY IN THE 20S OVERNIGHT. HIGH TEMPS ON WEDNESDAY WILL BE IN THE
LOW TO MID 30S...WITH COLDER AIR ARRIVING IN EARNEST WEDNESDAY IN
THE WAKE OF THE COLD FRONT. OVERNIGHT LOWS WEDNESDAY NIGHT WILL FALL
INTO THE MID TEENS TO LOWER 20S.

THURSDAY THRU SUNDAY...A FEW LAKE EFFECT SNOW SHOWERS WILL LINGER
INTO THURSDAY ACROSS ERN UPR MICHIGAN BEFORE WAA/SOUTHERLY FLOW
BEGINS ON THE BACKSIDE OF DEPARTING HIGH PRESSURE...BRINGING OVER-
LAKE INSTABILITY TO A CLOSE. ECMWF IS STILL SHOWING OVERALL PATTERN
WILL THEN REMAIN TOO WARM FOR ANY LAKE CONTRIBUTION TO PRECIP
PRODUCTION FOR THE REST OF THE WEEK AND THRU NEXT WEEKEND. ALSO
STILL APPEARS THAT PRECIP IN GENERAL WILL BE HARD TO COME BY THRU
THIS TIME AS OVERALL HIGH PRESSURE AND SUBSIDENCE REMAIN IN CONTROL.
ECMWF DOES SUGGEST SOME LIGHT QPF THURSDAY NIGHT INTO FRIDAY THANKS
TO THE PASSAGE OF A WEAK MOISTURE-STARVED FRONT. AM NOT BUYING INTO
THIS IDEA JUST YET GIVEN THAT THE MAJORITY OF THE LIFT AND MOISTURE
ALONG THIS FRONT WILL SOUTH OF MICHIGAN...WHICH THE NRN STREAM LOW
ALONG THIS FRONT WILL STAY WELL NORTH OF OUR STATE. WE WILL LIKELY
REMAIN IN OVERALL RIDGING BETWEEN THESE TWO SYSTEM...AND SHOULD
THUS...REMAIN DRY. HIGHS IN THE 20S ON THURSDAY WILL WARM WELL INTO
THE 30S BY FRIDAY AND STAY THERE THRU THE WEEKEND. OVERNIGHT LOWS IN
THE TEENS AND LOWER 20S THURSDAY NIGHT WILL REBOUND INTO THE MID TO
UPPER 20S THRU THE WEEKEND.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1158 PM EST SUN NOV 30 2014

PRIMARILY MVFR TO VFR. PLN IFR AT TIMES VERY LATE TONIGHT/MONDAY
MORNING.

COLD AIR ENTERING THE REGION BEHIND A DEPARTING COLD FRONT...IS
PRODUCING INCREASING LAKE EFFECT -SHSN LATE SUNDAY EVENING. THIS
WILL CONTINUE THRU MONDAY. CIGS WILL GENERALLY BE MVFR TO VFR.
THE MOST SUBSTANTIAL -SHSN ACTIVITY WILL BE A FEW HOURS EITHER
SIDE OF DAWN...WHEN IFR VSBYS WILL BE POSSIBLE AT TIMES AT PLN.

SOMEWHAT BLUSTERY NW-ERLY WINDS THRU MONDAY...GOING LIGHT IN THE
EVENING.

&&

.MARINE...
ISSUED AT 330 AM EST MON DEC 1 2014

THE GRADIENT WILL TIGHTEN UP THIS MORNING AND WITH THE NW
WINDS, AND THE COASTAL CONVERGENCE WILL BRIEFLY GET TO GALES ALONG
THE N LAKE HURON SHORE FROM THE STRAITS TO NORTH POINT. THIS WILL
PROBABLY OCCUR FOR ABOUT 3 TO 5 HOURS BEFORE THE GRADIENT SLACKENS
IN THE LATE AFTERNOON AND THE WINDS BEGIN TO DIMINISH. FIGURING THAT
THE WINDS WILL SLACKEN TO LESS THAN SMALL CRAFT BY 00Z OR SO, AND
THEN THE WAVES SUBSIDING SHORTLY AFTER THAT. WINDS WILL GO VARIABLE
AT LESS THAN 10 KNOTS FOR A TIME OVERNIGHT. HOWEVER, BY 12Z/TUES THE
WINDS WILL BEGIN TO PICK UP AS THE GRADIENT AGAIN TIGHTENS WITH
SMALL CRAFT CONDITIONS EXPECTED AGAIN THROUGH TUESDAY NIGHT.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WARNING FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON
     FOR LHZ347-348.

     SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LHZ345-346.

LM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR LMZ323-
     341-342-344>346.

LS...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR LSZ321-
     322.

&&

SYNOPSIS...MLR
SHORT TERM...JSL
LONG TERM...MLR
AVIATION...JAZ
MARINE...JSL
Hazardous weather outlook, Dec 1, 3:44 AM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
344 AM EST MON DEC 1 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-021200-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
344 AM EST MON DEC 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

Nearby

Gale Warnings in Michigan, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.